No quantum ergodicity for star graphs

G Berkolaiko, JP Keating, B Winn

Research output: Contribution to journalArticle (Academic Journal)peer-review

32 Citations (Scopus)


We investigate statistical properties of the eigenfunctions of the Schrodinger operator on families of star graphs with incommensurate bond lengths. We show that these eigenfunctions are not quantum ergodic in the limit as the number of bonds tends to infinity by finding an observable for which the quantum matrix elements do not converge to the classical average. We further show that for a given fixed graph there are subsequences of eigenfunctions which localise on pairs of bonds. We describe how to construct such subsequences explicitly. These structures are analogous to scars on short unstable periodic orbits.
Translated title of the contributionNo quantum ergodicity for star graphs
Original languageEnglish
Pages (from-to)259 - 285
Number of pages27
JournalCommunications in Mathematical Physics
Volume250 (2)
Publication statusPublished - Sep 2004

Bibliographical note

Publisher: Springer
Other identifier: IDS Number: 862HG


Dive into the research topics of 'No quantum ergodicity for star graphs'. Together they form a unique fingerprint.

Cite this